MAUDE Adverse Event Report: MEDTECH SAS MAYFIELD HOLDER ADAPTOR; COMPUTER-ASSISTED SURGICAL DEVICE

MEDTECH SAS MAYFIELD HOLDER ADAPTOR; COMPUTER-ASSISTED SURGICAL DEVICE
Model Number N/A
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been evaluated yet for investigation purpose.Once the evaluation is performed, a follow-up medwatch report will be submitted.
 
Event or Problem Description
Prior to any incisions, the local field service engineer, went to loosen the mayfield head holder adaptor in order to prepare it for fixation to the leksell head holder.When attempting to loosen, the gear portion of the head holder adaptor would not disengage.After attempting many times, the threaded component that holds the ratcheting arm in place ended up snapping into two pieces.This did not delay surgery.There was less than a 5 minutes delay.
 
Additional Manufacturer Narrative
It was reported that on 03-jun-2019, that it was impossible to use the mayfield head holder adaptor (mhha) mt-02-218 s16017.First, it was not possible to "disengage" the mayfield, i.E.It could not be unscrewed.Eventually, after several attempts, the mhha could be disassembled.The surgery was performed with the leksell frame adaptor instead of the mhha.The part that did not disengage is supposed to be greased.Functional checks performed on 03-apr-2019 showed that the part was lubricated at the time of the event.The photo provided permits to confirm the malfunction described in the complaint description.However, as the product was not returned to the manufacturing site for investigation, the root cause of this event remains unknown.Furthermore, the field service engineer confirmed on 20-apr-2020 that the mayfield is now functional, which was confirmed by the last functional checks performed on the part on 03-sep-2020.If the part is received in the future, the complaint will be reopened and the product will be analyzed.The event described in the complaint is confirmed.
 
Event or Problem Description
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
It is noted that most updates are for contact changes since last sent report.This report is being sent for device evaluation updates from montpellier (mpl) team.The subject device was returned to mpl for evaluation.Evaluation of the returned component confirmed the reported event of the circlip detaching from the handle.The observed issue is associated with a previous design inquiry that is already addressed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
MAYFIELD HOLDER ADAPTOR
Common Device Name
COMPUTER-ASSISTED SURGICAL DEVICE
Manufacturer (Section D)
MEDTECH SAS
432 rue du rajol
900 rue du mas de verchant
mauguio, languedoc-roussillon 34000
FR  34000
Manufacturer (Section G)
MEDTECH SAS
432 rue du rajol
900 rue du mas de verchant
mauguio, languedoc-roussillon 34130
FR   34130
Manufacturer Contact
jay sharma
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key8753317
Report Number3009185973-2019-00217
Device Sequence Number16566532
Product Code HAW
UDI-Device Identifier03760244031235
UDI-Public(01)03760244031235
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151359
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberROSAS00325
Device Lot NumberROSA3-177
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer12/03/2020
10/27/2023
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date12/10/2020
11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown